Washington, 2010Strong Wind in Washington, March 29, 2010
March 29, 2010 · NWS OTX · 1 event in 1 county or zone
Strong winds contributed to several power outages in the Spokane and Davenport areas due to downed power lines. Avista Utilities reported at least 1,200 customers without power across northeast Washington.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds contributed to several power outages in the Spokane and Davenport areas due to downed power lines. Avista Utilities reported at least 1,200 customers without power across northeast Washington. The strongest wind gust was reported at Fairchild Air Force Base where the peak wind speed was 54 miles per hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 29, 9:36 AM PST, 24 minutes earlier.
Area forecast discussion, Mar 29, 9:36 AM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1036 AM PDT MON MAR 29 2010
.SYNOPSIS...
WINDY AND WET WEATHER WILL ACCOMPANY A STRONG STORM SYSTEM TODAY.
BY AFTERNOON...ISOLATED THUNDERSTORMS MAY ACCOMPANY A FAST MOVING
COLD FRONT. THE STRONGEST WINDS WILL DECREASE BY THIS EVENING...
BUT BREEZY CONDITIONS WILL LINGER INTO TUESDAY. THE REMAINDER OF
THE WEEK WILL BE COOLER THAN AVERAGE.
&&
.DISCUSSION...
RADAR AND SATELLITE SHOWS A STRONG MID LEVEL FRONTAL BOUNDARY
STRETCHING FROM SW OREGON INTO THE CENTRAL PANHANDLE MOUNTAINS OF
IDAHO. ALONG THIS AXIS RADAR SHOWS A CONTINUED AXIS OF RAIN OVER
THE BLUES...PALOUSE...AND CENTRAL PANHANDLE MOUNTAINS. MOIST
UPSLOPE FLOW WITH SOUTHWEST WINDS OF 30-40 KTS INTO THE MOUNTAINS
OF NE WA/N IDAHO IS ALSO AIDING IN WRINGING OUT ADDITIONAL
SHOWERS. SATELLITE SHOWS ANOTHER WAVE MOVING INTO NW OREGON/SW
WASHINGTON WITH SHOWERS BANKED UP AGAINST THE CASCADE CREST WHERE
SNOW IS FALLING DOWN TO AROUND 4000 FEET.
ACROSS THE COLUMBIA BASIN EXTENDING EAST INTO THE SPOKANE AREA A
COMBINATION OF DOWNSLOPE FLOW OFF THE CASCADES AS WELL AS A BREAK
BETWEEN WAVES HAS BROUGHT A BREAK IN SHOWER ACTIVITY SO MORNING
PRECIPITATION CHANCES WERE REDUCED. LEWISTON POPS WERE ALSO
REDUCED WITH DOWNSLOPE OFF THE BLUE MTNS. HOWEVER A SERIES OF
WAVES WILL TRACK THROUGH THIS AFTERNOON WITH COOLING ALOFT WHICH
WILL AID IN DESTABILIZING THE ATMOSPHERE WITH A SLIGHT CHANCE OF
THUNDERSTORMS. WITH STRONG WINDS ALOFT AND INCREASED INSTABILITY
GUSTY WINDS SHOULD SURFACE THUS THE WIND ADVISORIES REMAIN IN
EFFECT. WITH THE GUSTY WINDS ALOFT AND POTENTIAL FOR
THUNDERSTORMS...SOME STORMS MAY CONTAINED LOCALLY STRONGER GUSTS
AROUND 55 MPH. THE WINDS MAY ALSO KICK UP PATCHY BLOWING DUST
AROUND MOSES LAKE WHERE PRECIP AMOUNTS THUS FAR HAVE BEEN VERY
LIGHT. JW
&&
.AVIATION...
GUSTY WINDS WILL OCCUR AT THE TAF SITES TODAY AS A COLD FRONT TRACKS
ACROSS THE AREA. ABUNDANT LOW LEVEL MOISTURE AND UPSLOPE FLOW WILL
RING OUT -SHRA ACROSS NE WA/N IDAHO WITH SCT -SHRA ELSEWHERE.
INSTABILITY WILL ALSO INCREASE WITH ISOLD TSRA POSSIBLE WITH STRONG
WINDS BEING THE MAIN CONCERN WITH TSTMS. FOR NOW WITH ONLY ISOLD
COVERAGE EXPECTED ONLY USED A CB GROUP IN TAFS. AFTER 1-3Z -SHRA
WILL DECREASE BUT UPSLOPE FLOW INTO NE WA/N IDAHO WILL AID IN THE
POTENTIAL FOR STRATUS DEVELOPMENT WITH AREAS OF MVFR CIGS EXPECTED.
JW
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 54 35 45 28 45 27 / 90 40 50 60 30 20
COEUR D'ALENE 53 35 45 29 46 26 / 90 50 60 60 40 20
PULLMAN 55 36 45 27 45 26 / 80 60 70 50 30 10
LEWISTON 63 41 50 31 50 31 / 50 50 60 30 20 10
COLVILLE 56 33 48 29 48 25 / 80 40 50 60 30 20
SANDPOINT 51 37 46 29 46 26 / 100 60 50 60 40 20
KELLOGG 50 34 42 29 41 25 / 100 90 70 70 40 30
MOSES LAKE 63 38 52 29 54 28 / 30 10 40 20 20 10
WENATCHEE 59 37 51 33 54 33 / 30 10 40 20 20 10
OMAK 60 34 52 29 53 28 / 50 10 30 20 30 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING COEUR D'ALENE AREA...
IDAHO PALOUSE.
WA...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING SPOKANE AREA...
WASHINGTON PALOUSE.
WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON MOSES LAKE AREA...
UPPER COLUMBIA BASIN.
&&Hazardous weather outlook, Mar 29, 6:21 AM PST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
721 AM PDT MON MAR 29 2010
IDZ002>004-026-027-WAZ031>036-041-043-044-301400-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
721 AM PDT MON MAR 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
HIGH ELEVATION SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL
ACCUMULATIONS OF 1 TO 2 FEET WILL BE POSSIBLE FOR ELEVATIONS
ABOVE 4000 FEET ALONG THE CREST OF THE NORTHERN CASCADES.
ACCUMULATIONS UP TO A FOOT WILL BE POSSIBLE IN NORTHEAST
WASHINGTON AND FAR NORTHERN IDAHO ABOVE 5500 FEET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
IDZ001-WAZ037-038-042-301400-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
721 AM PDT MON MAR 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
WIND GUSTS BETWEEN 35 MPH AND 45 MPH WILL BE POSSIBLE TODAY
AFTERNOON OVER PORTIONS OF THE UPPER COLUMBIA BASIN...THE
WATERVILLE PLATEAU...THE PALOUSE...AND IN THE SPOKANE AREA. THE
STRONGEST GUSTS ARE EXPECTED TO ACCOMPANY THE PASSAGE OF A STRONG
COLD FRONT ON MONDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
Strong Wind, Spokane Area
- When
- March 29, 10:00 AM PST to 1:00 PM PST
- Where
- Spokane Area forecast zone
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Massachusetts, March 29 to 31, 201017 injured · $56 million · 6 events
- Flooding in Rhode Island, March 29 to 31, 20101 injured · $86 million · 5 events
- Dust Storm and Heavy Snow in Nevada, March 29 to 30, 20102 injured · $153,000 · 69 kt wind · 7 events
- Tornado and Heavy Rain in Florida, March 29, 2010$80,000 · EF0 · 2 events
- Strong Wind in Idaho, March 29, 2010$45,000 · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, March 29, 20102 injured · 1 event
- High Surf in Hawaii, March 29 to 31, 201011 events
- Winter Storm and High Wind in Wyoming, March 29 to 30, 201073 kt wind · 10 events
- Heavy Rain in North Carolina, March 29, 20109 events
- Flooding in New Jersey, March 29 to 31, 20109 events
- High Wind in Wyoming, March 29 to 30, 201065 kt wind · 7 events
- Flooding in Pennsylvania, March 29 to 31, 20105 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216413.